Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 28, 2000, 5:07 AM EDT for Lapeer County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 5:07 AM EDT (09:07 UTC)
- Expired
- Jul 28, 2000, 5:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Lapeer County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
726 WUUS53 KDTX 280908 SVRDTX MIC087-280945- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 507 AM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAPEER COUNTY IN SOUTHEAST MICHIGAN * UNTIL 545 AM EDT * AT 507 AM EDT...A SEVERE THUNDERSTORM AS INDICATED BY TRAINED WEATHER SPOTTERS WAS LOCATED OVER LAPEER...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINGS MILL AT 525 AM EDT BURNSIDE...NORTH BRANCH AT 540 AM EDT AT 505 AM...A TRAINED WEATHER SPOTTER REPORTED A 60 MPH WIND GUST IN LAPEER. THIS STORM HAS THE POTENTIAL OF PRODUCING WINDS UP TO 60 MPH. A WIND GUST TO 60 MPH IS CAPABLE OF PUSHING OVER SHALLOW ROOTED TREES...AND BREAKING OFF TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. IN ADDITION...THIS STORM MAY PRODUCE DIME SIZE HAIL. OKEEFE &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:15 AM EDT, 52 minutes earlier.
Area forecast discussion, Jul 28, 4:15 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 415 AM EDT FRI JUL 28 2000 WILL HAVE TO PROVIDE THE CLIFF NOTES VERSION OF AN AFD THIS MORNING DUE TO CURRENT RADAR TRENDS... UPPER LOW WAS NEAR THE SRN PORTION OF THE YOOP EARLY THIS MORNING. THIS VORTEX WILL CONTINUE TO BE THE MAIN PLAYER FOR SE LOWER THROUGH THE SHORT AND MUCH OF THE LONG TERM AS IT MOVES SLOWLY SOUTH ACROSS LM TODAY AND EVENTUALLY INTO NORTHERN IL BY SAT EVENING. MAIN AREA OF CONVECTION HAS PERSISTED IN THE ERN HALF OF THIS SYSTEM WHICH IS WHERE CWA REMAINS THROUGH THE PERIOD. SURFACE LOW WAS A LITTLE FURTHER SOUTH OVER CENTRAL LM WITH TROF EXTENDING SE ACROSS SRN PORTIONS OF CWA. MAJORITY OF ACTIVITY THU AFT AND EVENING WAS NORTH OF THIS TROF. STILL QUITE A BIT OF ONGOING NOCTURNAL CONVECTION ACROSS THE CENTRAL PART OF THE CWA AND THIS WILL HAVE TO BE DEALT WITH AT PRESS TIME. UNSTABLE AIRMASS WILL REMAIN IN PLACE THROUGH SATURDAY AS SYSTEM DROPS S. SURFACE TROF PROGGED BY ETA/AVN TO SINK S THIS MORNING WHICH MAY HELP FOCUS STORM DEVELOPMENT LATER TODAY FURTHER S THAN ON THURSDAY. THE NORTHERN THUMB GOT POUNDED WITH SEVERAL INCHES OF RAINFALL THURSDAY AND ADDITIONAL HEAVY RAINFALL WILL LIKELY RESULT IN SOME FLOODING PROBLEMS. AS USUAL IN THIS SCENARIO, STORM DEVELOPMENT AND EVOLUTION WILL BE DRIVEN ON THE MESO OR SMALLER SCALE WHICH IF PRETTY TOUGH TO EVALUATE IN THE MIDDLE OF THE NIGHT. LOOKS LIKE SOME DRIER AIR IN THE MID LEVELS WILL BE ADVECTING IN BEHIND THE CURRENT CONVECTION. THIS WILL ALLOW FOR SOME SUNSHINE THIS MORNING WHICH WILL DO NOTHING BUT MAKE FOR A MORE UNSTABLE AIRMASS BY THIS AFTERNOON. MODEL SOUNDINGS WITH REPRESENTATIVE PARCELS INDICATE 3000 J/KG POSSIBLE THIS AFTERNOON. WITH WEAK SHEAR THIS SUGGESTS ANOTHER DAY OF PULSE SEVERE WITH POSSIBLE DIMES, OR MAYBE QUARTERS, AND LOCALIZED AREAS OF HEAVY RAINFALL. MOISTURE DEEPENS TONIGHT ALONG WITH ADDED BONUS OF SOME DEEP SYNOPTIC SCALE LIFT. THESE FACTORS WILL PROBABLY RESULT IN AN INCREASE IN SHOWERS AND STORMS BY EVENING, SIMILAR TO WHAT HAPPENED ON THURSDAY. AS UPPER LOW CONTINUES TO SINK SOUTH, 50 KT 300MB JET ROUNDS THE BASE AND NOSES INTO THE OH VALLEY BY 15Z/SAT. THIS PUTS SE LOWER IN LFQ RESULTING IN SOME DECENT UPPER LEVEL DIVERGENCE. ETA/AVN QPFS QUITE IMPRESSIVE ON SAT AS WELL. INSTABILITY NOT AS IMPRESSIVE THOUGH, SO PERHAPS ANY STORMS WILL REMAIN BELOW SEVERE CRITERIA. .DTX...NONE. JW
In the hours before
Local storm report, Jul 27, 11:08 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC, MI
1108 PM EDT THU JUL 27 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0323 PM WASHINGTON MI .75 INCH HAIL
07/27/00 MACOMB
0325 PM WASHINGTON MI 1.00 INCH HAIL
07/27/00 MACOMB TRAINED SPOTTER REPORTED
HAIL COVERED GROUND
0330 PM WASHINGTON MI 60 MPH TSTM WIND GUST
07/27/00 MACOMB
0738 PM FOSTERS MI .75 INCH HAIL
07/27/00 SAGINAW
0820 PM LAPEER MI .75 INCH HAIL
07/27/00 LAPEER
0831 PM MT MORRIS MI .75 INCH HAIL
07/27/00 GENESEE
0950 PM OTTER LAKE MI .75 INCH HAIL
07/27/00 LAPEER
1043 PM GAINES MI .75 INCH HAIL
07/27/00 GENESEE
GSSSpecial weather statement, Jul 28, 1:35 AM EDT, 3 hours 32 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-281200- SEVERE WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 135 AM EDT FRI JUL 28 2000 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. HEAVY AMOUNTS OF RAIN ASSOCIATED WITH THE THUNDERSTORMS WILL REMAIN THE CONCERN THROUGH THE EARLY MORNING HOURS. WHILE THEIR STILL IS A THREAT FOR SOME OF THESE THUNDERSTORMS TO PRODUCE HAIL...THE MAIN SEVERE WEATHER THREAT WILL BE FLOODING FOR THE REST OF THE NIGHT. THEREFORE...SPOTTER ACTIVATION IS NOT EXPECTED. A WARM...HUMID AND UNSTABLE AIR MASS COMBINING WITH SEVERAL SURFACE BOUNDARIES WILL CONTINUE TO DEVELOP THUNDERSTORMS THROUGH THE EARLY MORNING HOURS. MANY AREAS IN THE SAGINAW VALLEY HAVE RECEIVED UP TO THREE INCHES...WITH LOCALLY HIGHER AMOUNTS. HOWEVER...THE RAIN IS EXPECTED TO DIMINISH TOWARD DAWN. ELSEWHERE EXPECT SCATTERED THUNDERSTORMS...MAINLY NORTHWEST OF DETROIT...WITH LOCALLY HEAVY RAIN POSSIBLE AND SMALL HAIL. THUNDERSTORMS WILL MOVE OFF TO THE NORTHEAST BETWEEN 10 AND 15 MPH. SOME OF THESE THUNDERSTORMS WILL MOVE ACROSS ALREADY SATURATED GROUND WITH MORE FLOODING POSSIBLE. RAINFALL RATES UP TO AN INCH PER HOUR CAN BE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET... FOR LATER FORECAST UPDATES. BGM
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:01 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 44 min |
| Jul 27, 9:37 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 38 min |
| Jul 27, 10:07 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 38 min |
| Jul 27, 10:26 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 49 min |
| Jul 28, 6:52 AM EDT | Severe Thunderstorm Warning | DTX | Genesee | 38 min |
| Jul 28, 4:22 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 53 min |
| Jul 28, 4:30 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 60 min |
| Jul 28, 5:17 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 43 min |
| Jul 28, 5:30 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 45 min |
| Jul 28, 5:52 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 38 min |
| Jul 28, 5:55 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 50 min |
| Jul 28, 6:04 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 41 min |
| Jul 28, 6:27 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 48 min |
| Jul 28, 6:27 PM EDT | Tornado Warning | DTX | Saint Clair | 48 min |
| Jul 28, 6:45 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 45 min |
| Jul 28, 6:48 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 42 min |
| Jul 28, 7:09 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 66 min |
| Jul 28, 7:16 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 44 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.